Wildfire, Saline
- When
- June 28, 12:30 PM CST to 3:50 PM CST
- Where
- Saline forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
An attempt to burn a pile of bamboo led to a 5 acre wildfire at East End in Saline County on the 28th. Seven fire departments fought the blaze.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An attempt to burn a pile of bamboo led to a 5 acre wildfire at East End in Saline County on the 28th. Seven fire departments fought the blaze. Two firefighters suffered heat exhaustion. Because a burn ban was in effect at the time of the fire, the landowner was issued a citation with a fine of $1100.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 11:39 AM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1239 PM CDT THU JUN 28 2012 .AVIATION...28/18Z TAF CYCLE VFR CONDS WL CONT THRU THE PD. W/SWLY WINDS THIS AFTN AT 5 TO 10 MPH...WITH A FEW HIGHER GUSTS...DIMINISHING THIS EVENING. WLY WINDS WL RETURN FRI MRNG...AT 5 TO 10 MPH. /44/ && .PREV DISCUSSION... /ISSUED 1132 AM CDT THU JUN 28 2012/ UPDATE... HIGH PRESSURE CONTINUES OVER THE AREA. TEMPERATURES HAVE RAPIDLY CLIMBED THROUGH THE MORNING. INCREASED MAX TEMPERATURES TODAY 1 TO 2 DEGREES TO ACCOUNT FOR THE TRENDS. DEW POINTS HAVE INCREASED IN THE SOUTH SO MORE HUMID CONDITIONS ARE EXPECTED IN THE SOUTHERN COUNTIES. PREV DISCUSSION... /ISSUED 325 AM CDT THU JUN 28 2012/ SHORT TERM...TODAY THROUGH SUNDAY NOT MUCH TO TALK ABOUT EXCEPT FOR THE HEAT. WARMER THAN NORMAL CONDITIONS WILL CONTINUE THROUGH THE SHORT TERM PERIOD. AFTERNOON TEMPS WILL RANGE FROM AROUND 100 TO AROUND 105 DEGREES ON THE HIGH SIDE EACH DAY...WITH SLIGHTLY COOLER HIGHS ON SUNDAY IN THE UPPER 90S TO AROUND 100 DEGREES. SUNDAY/S SLIGHTLY COOLER TEMPERATURES WILL BE A RESULT OF INFLUENCES FROM AN UPPER LOW OVER THE SOUTH TEXAS COAST...AND PASSING SHORTWAVE ENERGY JUST TO THE NORTH OF ARKANSAS. AS MENTIONED THIS SHOULD RESULT IN ONLY SLIGHT COOLING. THAT IS...THE HOTTER SITES ON SUNDAY WILL STRUGGLE TO MAKE 100 DEGREES INSTEAD OF TOPPING OUT 3-6 DEGREES BEYOND THE CENTURY MARK. DESPITE PROLONGED PERIODS EACH DAY WITH TEMPERATURES IN THE UPPER 90S TO 100-105 DEGREE RANGE...HEAT ADVISORY CRITERIA DO NOT LOOK TO BE MET. AFTERNOON DEWPOINTS SHOULD BE LOW ENOUGH...AND OVERNIGHT LOWS COOL ENOUGH...TO PRECLUDE ANY HEAT RELATED PRODUCTS AT THIS TIME. THAT SAID...THIS IS STILL A NOTABLE WARM STRETCH WE ARE IN...AND HEAT-RELATED ILLNESSES COULD EASILY OCCUR IF INDIVIDUALS DO NOT TAKE PROPER PRECAUTIONS BEFORE WORKING OUTSIDE FOR LONG PERIODS OF TIME. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY THERE ARE NO BIG CHANGES IN THE EXTENDED PERIOD...WITH HIGH PRESSURE REMAINING THE DOMINANT FEATURE ACROSS MUCH OF THE COUNTRY. UNDER THE HIGH...WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED...AND IT WILL BE MOSTLY DRY. THERE WILL BE AN INFLUX OF SOME TROPICAL MOISTURE...FIRST FROM TEXAS AND THEN THE SOUTHEAST UNITED STATES. AT THE VERY LEAST...MORE MOISTURE WILL MEAN HIGHER DEWPOINTS...ESPECIALLY OVER THE SOUTHEAST HALF OF THE STATE. THIS WILL MAKE IT FEEL MORE OPPRESSIVE. THE GOOD NEWS IS THE MOISTURE MAY LEAD TO ISOLATED SHOWERS AND THUNDERSTORMS DURING THE HEAT OF THE AFTERNOON AND EVENING TUESDAY/WEDNESDAY. ADDED SMALL POPS DURING THIS TIME FRAME. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUN 28 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WELL ABOVE NORMAL TEMPERATURES THIS AFTERNOON COMBINED WITH VERY LOW HUMIDITY LEVELS WILL INCREASE THE CONCERN FOR WILDFIRES ACROSS ARKANSAS. GIVEN EXISTING DROUGHT CONDITIONS AND DRY VEGETATION... THERE IS A HIGH FIRE DANGER STATEWIDE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WITH NO SIGNIFICANT RAINFALL IN THE FORECAST...A HIGH WILDFIRE DANGER WILL CONTINUE. TEMPERATURES WILL BE VERY HOT...WITH AFTERNOON READINGS IN THE UPPER 90S TO JUST OVER 100 DEGREES. HUMIDITY LEVELS ARE EXPECTED TO SLOWLY INCREASE...AND THIS WILL MAKE IT FEEL MORE OPPRESSIVE. MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES IN MOST AREAS. ADDED MOISTURE COULD YIELD ISOLATED AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY...MAINLY IN THE SOUTHEAST HALF OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380878.